Alert archive / Alabama / Wind Advisories in 2006
Wind Advisory 4, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 28, 2006, 2:51 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 28, 2006, 9:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2006, 2:51 PM CST (20:51 UTC)
- In effect from
- Jan 28, 2006, 9:00 PM CST
- Expired
- Jan 29, 2006, 4:14 AM CST
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 282051 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 251 PM CST SAT JAN 28 2006 ...GUSTY SOUTHERLY WINDS TONIGHT... .A STORM SYSTEM WILL TRACK EAST THROUGH THE MISSISSIPPI AND TENNESSEE VALLEYS TONIGHT. GUSTY SOUTHERLY WINDS WILL DEVELOP IN RESPONSE ACROSS THE REGION. ALZ001>010-016-TNZ076-096-097-291200- /O.NEW.KHUN.WI.Y.0004.060129T0300Z-060129T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 251 PM CST SAT JAN 28 2006 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY. SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED BY LATE EVENING...WITH FREQUENT GUSTS OF 30 TO 35 MPH OVERNIGHT. IN THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WIND GUSTS MAY EXCEED 40 MPH AT TIMES. A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA AFTER MIDNIGHT...PRODUCING LOCALLY STRONGER WIND GUSTS AT TIMES...POSSIBLY AS HIGH AS 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KULA
2 follow-up statements
000 WWUS74 KHUN 290345 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 945 PM CST SAT JAN 28 2006 ...GUSTY SOUTHERLY WINDS ACROSS THE TENNESSEE VALLEY TONIGHT... .A STORM SYSTEM WILL TRACK EAST THROUGH THE MISSISSIPPI AND TENNESSEE VALLEYS TONIGHT. GUSTY SOUTHERLY WINDS WILL OCCUR IN RESPONSE ACROSS THE REGION. ALZ001>010-016-TNZ076-096-097-291200- /O.CON.KHUN.WI.Y.0004.000000T0000Z-060129T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 945 PM CST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... SOUTHERLY WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS OF 30 TO 35 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. IN THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE... WIND GUSTS MAY EXCEED 40 MPH AT TIMES. ALSO...A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION. THIS WILL AFFECT THE AREA WEST OF I-65 THROUGH ABOUT 2 AM CST SUNDAY...AND THE REMAINDER OF THE AREA TO THE EAST FROM 2 AM CST THROUGH 6 AM CST SUNDAY. ISOLATED STRONGER WINDS COULD OCCUR IN THIS BAND OF RAIN...WITH GUSTS POSSIBLY AS HIGH AS 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WRS
000 WWUS74 KHUN 291014 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 414 AM CST SUN JAN 29 2006 ALZ001>010-016-TNZ076-096-097-291815- /O.CAN.KHUN.WI.Y.0004.000000T0000Z-060129T1200Z/ /O.NEW.KHUN.LW.Y.0003.060129T1014Z-060129T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 414 AM CST SUN JAN 29 2006 ...WIND ADVISORY IS CANCELLED... ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED. A STRONG LOW PRESSURE CENTER OVER THE GREAT LAKES WILL PRODUCE SOUTHWEST WINDS OF 15 TO 25 MPH ACROSS THE AREA THIS MORNING AND INTO THE EARLY AFTERNOON. THE WINDS WILL BEGIN TO DISSIPATE BETWEEN 4 PM AND 6 PM. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 28, 1:37 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 28, 1:37 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
137 PM CST SAT JAN 28 2006
.DISCUSSION...
AFTN SFC ANALYSIS SHOWING HIGH PRESSURE POSITIONED OVER THE
CAROLINAS...WITH A SFC LOW OVER KANSAS AND A TRAILING COLD FRONT
DRAPED ACROSS WESTERN OK/TX. THE RESULTANT INCREASING SOUTHERLY FLOW
MAKING FOR YET ANOTHER WARM LATE JANUARY DAY ACROSS THE TN VALLEY.
AN EXPANSIVE AREA OF LOW/MID CLOUDINESS AND MOISTURE ADVECTION HAS
COOPERATED IN STAYING JUST WEST OF THE MS/AL BORDER...WITH THE
NEARLY FULL INSOLATION ALLOWING TEMPS LOCALLY TO PUSH INTO THE
LOW/MID 60S AS OF 19Z.
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
UPPER TROUGH CURRENTLY EJECTING INTO THE PLAINS...WILL CONTINUE TO
ACCELERATE NEWRD AND BECOME INCREASINGLY NEGATIVELY TILTED AS IT
MOVES INTO THE MID MS AND OHIO VALLEYS BY TONIGHT. THE STRENGTHENING
LARGER SCALE FORCING ACCOMPANYING THIS SYSTEM...COMBINED WITH A
MODEST AMOUNT OF AVAILABLE MOISTURE (PWS EXCEEDING 1)...WILL
ALLOW A BAND OF PCPN TO SURGE EWRD AND TOWARD THE TN VALLEY. THIS
MOISTURE AXIS WILL ARRIVE IN NORTHWEST AL SOMETIME BETWEEN 9PM AND
MIDNIGHT...BEFORE QUICKLY MOVING EAST ACROSS THE REMAINDER OF THE
CWA THROUGH THE OVERNIGHT HOURS. A BRIEF PERIOD OF HEAVIER
RAINFALL IS POSSIBLE...BUT WITH THE PROGRESSIVE NATURE OF THIS
LINE LIMITING THE DURATION...EXPECT ON AVERAGE 0.5-1.0 RAINFALL
TOTALS THROUGH SUNDAY MORNING.
THE BIGGEST CONCERN FOR TONIGHT WILL BE THE POTENTIAL FOR SOME
GUSTY WINDS. THE WIND PROFILES REMAIN VERY IMPRESSIVE WITH THIS
SYSTEM...WITH LATEST MODEL GUIDANCE SHOWING H85 WINDS OF 65-75 KTS
AND A 120KT 250MB JET OVERHEAD. WITH LITTLE IF ANY INSTABILITY AND
DEEP MOISTURE REMAINING SOMEWHAT LIMITED...THE CONVECTIVE THREAT
WILL REMAIN ISOLATED AND LIKELY ELEVATED WITHIN THE RAIN BAND.
HOWEVER...GIVEN THE IMPRESSIVE KINEMATICS...MAY STILL SEE SOME
STRONGER WIND GUSTS MIX DOWN WITH ANY HEAVIER SHOWERS. IN
ADDITION...THE SOUTHERLY GRADIENT WINDS WILL REMAIN RATHER STRONG
THROUGHOUT THE NIGHT...HOLDING IN THE 15-25KT RANGE. THUS WITH ALL
THIS SAID...WILL ISSUE A WIND ADVISORY FOR TONIGHT TO BETTER COVER
THE POTENTIAL FOR SOME GUSTY WINDS.
EXPECT THE BULK OF THE PCPN TO BE EAST OF THE AREA BY EARLY SUNDAY
MORNING...AND WILL JUST CARRY A LOW CHANCE POP FOR WEST/CENTRAL
AREAS AND A HIGH CHANCE IN THE EAST FOR ANY LINGERING LIGHTER
PCPN LEFTOVER AROUND DAYBREAK. THE LOW LEVEL GRADIENT WILL REMAIN
SWERLY ON SUNDAY...AND WITH THE AID OF SOME AFTERNOON SUNSHINE...
EXPECT TEMPS TO ONCE AGAIN SURGE WELL ABOVE NORMAL AND TOWARD THE
MID/UPPER 60S.
A SECONDARY WEAKER S/WV WILL PASS BY TO THE NORTH ON MONDAY...
ALLOWING A WEAK COLD FRONT TO DROP SOUTHEAST ACROSS THE AREA. LACK
OF MOISTURE AND UPPER FORCING WILL KEEP THIS FROPA DRY...WITH THE
EXCEPTION PERHAPS BEING IN THE EASTERN COUNTIES WHERE A FEW
SPRINKLES MAY GET SQUEEZED OUT. HIGH PRESSURE WILL THEN TAKE
CONTROL BY MONDAY NIGHT WITH THE UPPER TROUGH AXIS SHIFTING
TOWARD THE EAST COAST. THE SFC HIGH WILL REMAIN IN PLACE THROUGH
TUESDAY NIGHT...SO CLEAR/DRY CONDITIONS WITH TEMPS HOVERING AROUND
OR SLIGHTLY ABOVE NORMAL DURING THIS TIME.
LONG TERM (WEDNESDAY THROUGH SATURDAY)...
VERY FEW CHANGES EXPECTED FOR THIS LONG TERM PERIOD AS FORECAST
UNCERTAINTY INCREASES. THE OVERALL MEAN FLOW SHOWS A PROGRESSIVE
AND QUASI-ZONAL PATTERN...WITH SEVERAL SHORTWAVE TROUGHS TRACKING
EWRD WITHIN THE MEAN FLOW. AS IS TYPICAL...EXTENDED MODEL
GUIDANCE HAVING AN EXTREMELY DIFFICULT TIME RESOLVING THE SMALLER
SCALE FEATURES GIVEN THIS TYPE OF U/L PATTERN. GIVEN THE LOW
AMPLITUDE FLOW...WOULD EXPECT THE OVERALL TEMPERATURE TRENDS TO
REMAIN NEAR OR A TAD ABOVE NORMAL RIGHT THROUGH NEXT WEEKEND...WITH
ANOTHER GOOD WARMUP INTO THE 60S POSSIBLE MIDWEEK AS THE
PREDOMINANT LOW LEVEL GRADIENT REMAINS SWERLY. PCPN CHANCES ARE A
BIT MORE TRICKY AND HIGHLY DEPENDENT ON THE EXACT LOCATION/TIMING
OF THE SHORTWAVES MOVING THROUGH. WILL MAINTAIN A LOW RAIN CHANCE
FOR LATE WEDNESDAY INTO THURSDAY WITH CONFIDENCE SLIGHTLY HIGHER
GIVEN BETTER MODEL CONSENSUS/CONTINUITY HERE. OTHERWISE...WILL
KEEP THE REMAINDER OF THE EXTENDED DRY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 51 67 42 59 / 100 30 10 10
SHOALS 50 68 41 58 / 100 20 10 10
CULLMAN 52 68 42 59 / 100 30 10 10
FAYETTEVILLE 50 66 41 58 / 100 30 10 10
FORT PAYNE 50 65 40 58 / 100 50 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 9 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
TN...WIND ADVISORY FROM 9 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
&&
MR/10Hazardous weather outlook, Jan 28, 12:07 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1207 PM CST SAT JAN 28 2006 ALZ001>010-016-TNZ076-096-097-290300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1207 PM CST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... A STRENGTHENING STORM SYSTEM IN THE SOUTHERN PLAINS WILL TRACK NORTHEAST THROUGH THE MIDDLE MISSISSIPPI AND TENNESSEE VALLEYS TONIGHT. GUSTY SOUTHERLY WINDS WILL DEVELOP AS THE SYSTEM APPROACHES...WITH GUSTS OF AROUND 35 MPH QUITE COMMON AFTER 9 PM. A BAND OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH THE REGION AFTER MIDNIGHT...ALSO BRINGING A THREAT OF STRONG WINDS OF 40 TO 50 MPH...ALONG WITH RAINFALL OF ONE HALF TO ONE INCH. THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE WILL BE MOST SUSCEPTIBLE TO THE STRONGEST WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY MORNING...BUT SHOULD EXIT THE AREA BY MIDDAY. THE NEXT SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF NEXT WEEK...BRINGING A CHANCE RAIN WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
Nearby
Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.